Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Rashes due to poison ivy. Diarrhea and stomach pain. Taking prednisone. Are these related?

I was first diagnosed with poison ivy about 2 weeks ago. The first initial rash from that has started to subside. Yesterday I noticed my stomach region was starting to itch as well but no rash. Last night I woke up in the middle of the night and my stomach is covered in a red rash. It almost resembles a heat rash but it isn't going away. I also noticed a few new spots on my knee and arm that are itching and look like the poison ivy. I have not been around any poison ivy and everything in my home has been treated/washed since. I have also had diahrrea and stomach pain the past two days. I wasn't sure if this was all related or totally separate things. I was taking a 5 day dose of prednisone and my last dose was on Saturday.
Asked On : Sat, 30 Mar 2013
Answers:  1 Views:  237
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
From the information that you have given it seems that the two symptoms are different and due to different causes.Two weeks ago you probably had contact dermatitis to poison ivy,but the present symptoms suggest that you might be having some allergic reaction to some food products.Sometimes allergic reaction to food products can cause diarrhea, stomach pain along with hives over the body.You will need to take anti histamine tablets and apply calamine lotion over the hives.I would suggest you consume bland food for now,consume adequate amount of water to avoid dehydration and consult your allergist for further course of action.

Hope it helps,

Dr.Soumya Nagaraja MD
Answered: Thu, 27 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor